Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
qster00

What's the deal?

Ok so I'm a 19-year old male and have been on a variety of topicals for maybe 4-5 years now. My acne has never been serious, always has just been whiteheads, never cystic, but I'm fair skinned so it looks a lot worse than it probably is.

Currently I am on Tazorac and Doxycycline. I have been on Tazorac since February and Doxy for about a month. The Tazorac has been by far the best topical I've used, but I still am having problems (maybe from the Doxy?).

I've noticed something kinda odd though about my acne. The best areas on my face are where my facial hair grows in thick and full (lower chin, neck area, upper lip, and side burns). In fact, those areas are so reliable that I put barely, if at all, any Tazorac on them. The worst areas on my face are my upper chin and cheeks (forehead has rare problems). Now I see this trend having two meanings:

Either the thick, full, faster growing areas of facial hair just aren't susceptible, or that the inflamed areas are just becoming more inflamed by further application of topicals. I'm always careful to be very gentle with my skin, never touch it (except the reliable areas), and apply the topicals correctly.

I'm going to stay on my current routine right now for a couple weeks, then I'm seeing my derm and ask to be put on Finacea as I've heard good things about that. But I'm tempted to just get off all this crap and just stick with washing my face.

What do you guys think?

Share this post


Link to post
Share on other sites

Your similar to me.

What I do is just spot treat the acne that I do have. Tazorac destroys the acne fast to not significantly bother me.

I think Tazorac may be partially the reason for the acne. Its a strong retinoid, and retinoids can cause acne because of the purging process. Can also cause irritation, but imo, the advantages outweight the disadvantages.

You can try a lower dosage, or switch to a weaker retinoid. Tazorac I believe is the strongest one out there.

Unless you have a lot of acne, then I suggest just spot treating the acne you currently have.

I don't think it would completely get rid of the incoming acne, but will keep it under control. Also spot treat the incoming acne. Plus, retinoids imo make your skin look bad when your on them, but a week after your off, your skin look great-which can also be achieved by spot treating.

I stopped Tazorac for 2 weeks, and within a week, I got lots of acne.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×